Unexpectedly high blood concentration of bisoprolol after an incorrect prescription: A case report

Masaki Hashiyada, Kiyotaka Usui, Yoshie Hayashizaki, Tadashi Hosoya, Yui Igari, Jun Sakai, Masato Funayama

研究成果: Article査読

2 被引用数 (Scopus)

抄録

An elderly person died of uncontrolled bradycardia in a hospital. The doctor had prescribed 1.35 mg of bisoprolol fumarate orally, but a nurse mistakenly gave the patient 10 mg of the drug 9 hours prior to her death. Bisoprolol was detected in her blood by liquid chromatography-mass spectrometry at a concentration of 176 ng/mL. Even if the patient had chronic heart failure, this concentration is double the expected value. This patient was found to have a mutation within cytochrome P2D6, with thymidine substituted for cytosine at position 100 and cytosine for guanine at position 4180, causing proline to serine and threonine to serine amino acid substitutions. This mutation in the intermediate metabolizer allele reportedly reduces enzyme activity by half. However, in addition to the type of cytochrome P450 allelic variant, the amount of enzyme product influences metabolism of this drug. In this case, the high blood concentration of bisoprolol was only partly attributable to an error in prescription; its concentration was inexplicably high.

本文言語English
ページ(範囲)103-105
ページ数3
ジャーナルLegal Medicine
15
2
DOI
出版ステータスPublished - 2013 3

ASJC Scopus subject areas

  • 病理学および法医学
  • 諸問題の倫理的、法的側面

フィンガープリント

「Unexpectedly high blood concentration of bisoprolol after an incorrect prescription: A case report」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル